Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Jacksonville, FL

May 14, 2000Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2000, 5:23 PM EDT for Saint Johns County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 14, 2000, 5:23 PM EDT (21:23 UTC)
Expired
May 14, 2000, 6:10 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS52 KJAX 142124
SVRJAX
FLC109-142210-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT SUN MAY 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 610 PM EDT

* AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES SOUTHWEST OF
  DURBIN...OR ABOUT 8 MILES EAST OF FRUIT COVE...MOVING EAST AT 10
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 610 PM EDT...
  DURBIN...
  SOUTH PONTE VEDRA BEACH AND GUANA RIVER STATE PARK...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3015 8147 2997 8149 2992 8115 3014 8112

$$

SANTOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:55 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 14, 1:55 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 PM EDT SUN MAY 14 2000

ANALYSIS OF SATELLITE PIX AND SURFACE OBS INDICATES A BROAD...WEAK
FRONTAL ZONE OVER THE CWA WITH A GOOD AREA OF CU DEVELOPING ACROSS
THE ENTIRE AREA... EXCEPT THE NORTHWESTERN PORTION.

EXPECT LITTLE MOVEMENT IN FRONTAL ZONE... THEREFORE AS THE HIGH
BUILDS TO OUR NORTH... IT MAY STRENGTHEN THE COASTAL LOW LEVEL NE
FLOW AND THE POTENTIAL FOR SURFACE LOW DEVELOPMENT OVER OUR ATLANTIC
COASTAL WATERS LATE TONIGHT AND MONDAY.

PRELIM

AMG 62/84/58/86 0000
SSI 68/77/64/78 3200
JAX 68/83/62/86 3200
GNV 65/83/61/86 2000 22

.JAX...
.GA...NONE
.FL...NONE

JOHNSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:20 PM EDTSevere Thunderstorm WarningJAXAlachua, Gilchrist40 min
May 14, 4:47 PM EDTSevere Thunderstorm WarningJAXClay43 min
May 14, 4:59 PM EDTSevere Thunderstorm WarningJAXAlachua46 min
May 14, 5:27 PM EDTSevere Thunderstorm WarningJAXClay48 min
May 14, 5:45 PM EDTSevere Thunderstorm WarningJAXBradford, Clay30 min
May 14, 5:58 PM EDTSevere Thunderstorm WarningJAXPutnam, Saint Johns47 min
May 14, 6:10 PM EDTSevere Thunderstorm WarningJAXClay50 min
May 14, 7:14 PM EDTSevere Thunderstorm WarningJAXFlagler61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.